Title

Egalitarian Division under Leontief Preferences

Publication Type

Journal Article

Publication Date

11-2013

Abstract

We consider the problem of fairly dividing l divisible goods among n agents with the generalized Leontief preferences. We propose and characterize the class of generalized egalitarian rules which satisfy efficiency, group strategy-proofness, anonymity, resource monotonicity, population monotonicity, envy-freeness and consistency. On the Leontief domain, our rules generalize the egalitarian-equivalent rules with reference bundles. We also extend our rules to agent-specific and endowment-specific egalitarian rules. The former is a larger class of rules satisfying all the previous properties except anonymity and envy-freeness. The latter is a class of efficient, group strategy-proof, anonymous and individually rational rules when the resources are assumed to be privately owned.

Keywords

Fair division, Egalitarian rules, Group strategy-proofness, Generalized Leontief preferences, Social choice, Exchange economies

Discipline

Economic Theory

Research Areas

Economic Theory

Publication

Economic Theory

Volume

54

Issue

3

First Page

597

Last Page

622

ISSN

0938-2259

Identifier

10.1007/s00199-012-0724-0

Publisher

Springer Verlag

Additional URL

http://dx.doi.org/10.1007/s00199-012-0724-0